Alert archive / California / Wind Advisories in 2008
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 30, 2008, 3:29 AM PDT. It took effect at Mar 30, 2008, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 3:29 AM PDT (10:29 UTC)
- In effect from
- Mar 30, 2008, 12:00 PM PDT
- Expired
- Mar 30, 2008, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 301029 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 329 AM MST SUN MAR 30 2008 AZZ020-CAZ030>033-302200- /O.NEW.KPSR.WI.Y.0015.080330T1900Z-080331T0400Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 329 AM MST SUN MAR 30 2008 /329 AM PDT SUN MAR 30 2008/ ...WIND ADVISORY IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 9 PM MST /9 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 9 PM MST /9 PM PDT/ THIS EVENING. THE WIND ADVISORY IS IN EFFECT PRIMARILY FOR SOUTHEAST CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...AND THE LOWER COLORADO RIVER VALLEY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHWEST UNITED STATES TODAY...LEADING TO INCREASED WINDS ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. SUSTAINED WIND SPEEDS OF 30 MPH...WITH WIND GUSTS IN EXCESS OF 40 MPH...WILL BE POSSIBLE LATER THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ CB/JR
2 follow-up statements
000 WWUS75 KPSR 302126 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 226 PM MST SUN MAR 30 2008 AZZ020-CAZ030>033-310400- /O.CON.KPSR.WI.Y.0015.000000T0000Z-080331T0400Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 226 PM MST SUN MAR 30 2008 /226 PM PDT SUN MAR 30 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA AND PORTIONS OF THE LOWER COLORADO RIVER VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK AND THE IMPERIAL VALLEY...AS WELL AS PORTIONS OF THE LOWER COLORADO RIVER VALLEY DUE TO STRONG AND GUSTY WEST WINDS. A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHWEST UNITED STATES TODAY...WILL CONTINUE SUSTAINED WIND SPEEDS OF 30 MPH...WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS SPEEDS AT IMPERIAL AIRPORT IN SOUTHEAST CALIFORNIA HAVE ALRAEDY REACHED 29 MPH SUSTAINED WITH GUSTS TO 39 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ WANEK
000 WWUS75 KPSR 310358 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 857 PM MST SUN MAR 30 2008 AZZ020-CAZ030>033-310500- /O.EXP.KPSR.WI.Y.0015.000000T0000Z-080331T0400Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 857 PM MST SUN MAR 30 2008 /857 PM PDT SUN MAR 30 2008/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS EVENING... SOUTHWEST TO NORTHWEST WINDS WERE CONTINUING TO GUST TO BETWEEN 25 AND 35 MPH AT MANY LOCATIONS ACROSS THE AREA INTO THE LATE EVENING HOURS. HOWEVER...THESE SPEEDS WERE BELOW ADVISORY LEVELS...AND THE WINDS WERE EXPECTED TO CONTINUE DECREASING AS THE EVENING PROGRESSES. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 9 PM MST /9 PM PDT/ THIS EVENING. SOME MAXIMUM WIND GUSTS REPORTED AROUND THE AREA EARLIER TODAY INCLUDE... 44 MPH AT EL CENTRO NAVAL AIR STATION...40 MPH AT BOTH BLYTHE AND IMPERIAL AIRPORTS...40 MPH AT FISH CREEK REMOTE AUTOMATED WEATHER STATION...AND 38 MPH AT THE LOST HORSE REMOTE STATION IN JOSHUA TREE NATIONAL PARK. $$ ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:10 AM PDT, 19 minutes earlier.
Area forecast discussion, Mar 30, 3:10 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 AM MST SUN MAR 30 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A COOLING TREND WILL TAKE PLACE BEGINNING TODAY AS A COOL FRONT
MOVES ACROSS THE REGION TODAY INTO MONDAY. THE SYSTEM WILL BE DRY
...BUT WILL BRING BREEZY TO WINDY CONDITIONS AT TIMES...MAINLY
THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WHERE LOCALIZED BLOWING
DUST AND SAND IS ANTICIPATED. TEMPERATURES WILL WARM BY TUESDAY
BEFORE SOME MORE COOLING TAKES PLACE WEDNESDAY AND THURSDAY...AS A
STRONGER SYSTEM MOVES THROUGH THE DESERT SOUTHWEST. THIS WILL
LEAD TO A SLIGHT CHANCE OF SHOWERS FOR THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA FOLLOWED BY DRY AND
WARMER CONDITIONS DURING THE LATTER PORTION OF THE WEEK.
&&
.SHORT TERM TODAY THROUGH TUESDAY...
RATHER PROGRESSIVE PACIFIC SHORTWAVE TROF CAN BE SEEN EARLY THIS
MORNING APPROACHING THE CA COAST ON VAPOR IMAGERY...AND THIS DRY
SYSTEM IS FORECAST TO MOVE INTO SERN CA THIS MORNING AND ACROSS AZ
TODAY AND THIS EVENING. MOST OF THE MOISTURE WITH THIS TROF WILL
STAY NORTH OF OUR CWA...AND WE WILL KEEP ALL POPS BELOW 10 PERCENT
WITH THIS ONE. A LOOK AT THE RECENT SAN DIEGO RAOB SHOWED A RATHER
SHALLOW MARINE LAYER...TOPPING OUT BELOW 800MB...AND IR IMAGERY AT 2
AM SHOWED ONLY SOME HIGH CLOUDS SPREADING INTO SRN AZ AHEAD OF THE
SYSTEM. SURFACE DEWPOINTS HAVE COME UP A BIT OVER SERN CA AS SOME
PAC MOISTURE HAS MADE IT OVER THE MOUNTAINS...AND THEY WERE RUNNING
IN THE LOW TO MID 40S EARLY THIS MORNING. DEWPOINTS ACROSS THE AZ
DESERTS WERE MOSTLY IN THE 30S.
SHORT TERM PROGS HAVE BEEN FAIRLY CONSISTENT WITH THEIR HANDLING OF
THE LOW...AND HAVE NEVER ADVERTISED ANY SIGNIFICANT PRECIP THREAT
FOR OUR CWA. HOWEVER...WIND AND COOLING HAVE BEEN THE BIG ISSUE WITH
THE EMPHASIS ON WIND. LATEST 00Z MET MOS HAS INCREASED SPEEDS FOR
IMPERIAL AND HAS 28KT SUSTAINED FORECAST AT 5 PM TODAY. SIMILAR
SPEED FORECAST AT BLYTHE. SURFACE GRADIENTS ARE PROGGED TO TIGHTEN
QUITE A BIT OVER SERN CA AND WESTERN AZ TODAY AND WESTERLY 850MB
WINDS ARE PROGGED TO REACH TO AROUND 30KT BY AFTERNOON. WITH DECENT
MIXING WE SHOULD SEE BREEZY TO WINDY WEATHER OVER MUCH OF THE
CWA...WITH VERY WINDY CONDITIONS LIKELY OVER SERN CA AND FAR SWRN
AZ. AS SUCH WE WILL ISSUE A WIND ADVISORY FROM NOON THRU 9 PM TODAY
FROM THE CO RIVER WESTWARD...NOT INCLUDING YUMA ZONE 25. ON SAT
AFTN/EVE WINDS GUSTED RIGHT UP TO ADVISORY LEVELS AT IMPERIAL...AND
IT SHOULD BE EVEN WINDIER TODAY. THUS ADVISORY SEEMS TO BE A GOOD
BET. WITH THICKNESSES PROGGED TO FALL AROUND 60M...EXPECT HIGHS
TODAY TO LOWER SEVERAL DEGREES OR MORE...ESPECIALLY OUT WEST...AND
FALL INTO THE UPPER 70S TO LOW 80S.
DRY NORTHWEST FLOW IN THE WAKE OF THE DEPARTING SYSTEM WILL AFFECT
OUR AREA MONDAY...BUT WE SHOULD SEE SOME ADDITIONAL COOLING MOST
PLACES...MAINLY OVER SOUTH-CENTRAL AZ...AS THE COOLER AIR FINALLY
OVERSPREADS ALL OF THE CWA. HIGHS SHOULD LOWER INTO THE UPPER 70S
OVER THE CENTRAL DESERTS...WITH A SEASONAL NORMAL HIGH OF 79
FORECAST AT PHOENIX. AS HIGHER PRESSURE ALOFT BUILDS IN FROM THE
WEST TUESDAY...EXPECT ANOTHER HANDFUL OF DEGREES OF WARMING UNDER
GENLY SUNNY SKIES.
.LONG TERM TUESDAY NIGHT THROUGH SATURDAY...
THE PAST SEVERAL GFS MODEL RUNS HAVE BEEN PRETTY CONSISTENT...AND
HAVE ADVERTISED ANOTHER PACIFIC SHORTWAVE TO APPROACH THE SRN CA
COAST TUESDAY NIGHT...THEN MOVE INLAND AND INTO AZ WEDNESDAY.
AGAIN...THIS WILL BE A RATHER DRY SYSTEM...WHICH WILL LIKELY LOSE
MOST OF ITS MOISTURE OVER THE MOUNTAINS WEST OF OUR CWA...AND THEN
WEAKEN SOMEWHAT AS IT TRAVERSES THE CWA. WIND AND COOLING WILL AGAIN
BE THE MAIN WEATHER ACTORS FOR US. STILL...THIS TROF DOES APPEAR TO
BE A BIT WETTER THAN THE SUNDAY SYSTEM...AND WE WILL CONTINUE TO
CALL FOR A SLIGHT CHANCE FOR SHOWERS WEST OF MARICOPA COUNTY
WEDNESDAY. THE SLIGHT CHANCE WILL SHIFT EAST...AND INTO
SOUTH-CENTRAL AZ WED NIGHT...AS THE LOW TRACKS PROGRESSIVELY ACROSS
OUR CWA. EUROPEAN RUN IS SLOWER WITH THIS SYSTEM...AND BASED ON
RATHER PROGRESSIVE NATURE OF THE CURRENT WEATHER PATTERN...AND THE
RUN TO RUN CONSISTENCY OF THE GFS...WILL LEAN TOWARDS THE GFS
SOLUTION AT THIS TIME. HIGHS WED WILL LOWER SEVERAL DEGREES
...ESPECIALLY OUT WEST...AS THICKNESS VALUES LOWER 60-90M.
HIGHER PRESSURE WILL BUILD QUICKLY BACK INTO AZ FROM THE WEST
THURSDAY...AND CONTINUE INTO THE WEEKEND FOR DRY CONDITIONS ALONG
WITH A WARMING TREND. GFS AND EUROPEAN REALLY BREAK DOWN IN TERMS OF
ANY CONSISTENCY BETWEEN THE TWO AS TIME GOES ON...AND AS WE GO
BEYOND DAY 5 THE GFS ALSO BECOMES INCONSISTENT RUN TO RUN. BOTH
MODELS DO SUGGEST THAT THERE MAY BE ANOTHER PAC TROF MOVING INTO THE
DESERT SOUTHWEST SOMETIME DURING THE WEEKEND BUT CONFIDENCE IN ANY
MODEL SOLUTION IS VERY LOW ATTM. WILL ADD SOME TOKEN CLIMO POPS IN
SERN CA SATURDAY...AND INCREASE CLOUD COVER AS A NOD TO THE
POSSIBILITY OF ANOTHER LOW MOVING INTO OUR AREA.
&&
.AVIATION...
EVENING WINDS ABATING AT ALL TAF SITES WITH EXCEPTION OF KIPL...
WHERE GUSTS STILL PEAKING AROUND 30KTS. EXPECT THESE TO DIMINISH
DOWN CLOSER TO 20KTS AS NIGHT PROGRESSES. ELSEWHERE...EXPECTING ANY
GUSTS TO STAY UNDER 15-20KTS. AT BOTH KIWA/KPHX WE ARE EXPECTING THE
WINDS TO BEGIN DECOUPLING...MEANING NORMAL ELY COMPONENTS ARE EXPECD
AFTER MIDNIGHT AND INTO SUNDAY MORNING. BY AFTERNOON...AN APPROACHING
WX DISTURBANCE WILL GIVE EVEN STRONGER WINDS THAN TODAY...WITH GUSTS
NEAR OR EXCEEDING 35 KTS AT BOTH KIPL/KBLH...WITH 20-30KTS AT OTHER
TAF SITES. THE WX SYSTEM GIVING THE WINDS WILL BE VERY DRY...SO NOT
EXPECTING ANYTHING OTHER THAN CIRRUS CLOUDINESS WITH ITS PASSAGE.
WIND GUSTS OUT IN SE CA COULD GIVE RISE TO SOME AREAS OF BLOWING
DUST AND SAND THAT COULD BRIEFLY REDUCE VSBYS TO MVFR CONDITIONS.
THIS COVERED IN LATEST TAFS. LOOKING AHEAD...EXPECTING MUCH LESS
WIND ALL TAF SITES BY MONDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
A PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHWESTERN STATES
TONIGHT. WINDS ARE EXPECTED TO INCREASE THIS EVENING AHEAD OF A COLD
FRONT...ALONG WITH SOME INCREASE IN LOW LEVEL MOISTURE IN SOUTHEAST
CALIFORNIA TONIGHT. LOOK FOR WINDS TO CONTINUE BLOWING MOST OF THE
NIGHT ACROSS ZONE 232...AND ZONE 230...BUT THE ASSOCIATED COLD FRONT
WILL WEAKEN AND WASH OUT BEFORE IT CROSSES INTO ARIZONA SUNDAY.
AT 20 FT LEVEL...GUSTS TO 30 MPH MAY BRIEFLY OCCUR THIS
EVENING...BUT RH WILL STAY AT OR ABOVE 15 PCT. EXPECTING NO RED FLAG
CONDITIONS TONIGHT.
STILL LOOKING FOR RH VALUES TO DROP OFF AS THE WEAKENING FRONT MOVES
EAST ON SUNDAY. BIGGEST CHANGES WILL BE ACROSS THE WESTERN ZONES
WHERE RH COULD DROP BELOW 15 PERCENT. THE COMBINATION OF MARGINAL
WINDS AND LOW RH WILL PRECLUDE THE ISSUANCE OF A FIRE WEATHER WATCH
AT THIS TIME. HOWEVER...CONCERNED AGENCIES SHOULD CLOSELY MONITOR
FIRE WEATHER FORECASTS FOR FURTHER UPDATES.
WINDS WILL SLACKEN MONDAY...BUT INCREASE ONCE AGAIN TUESDAY AND
WEDNESDAY AS ANOTHER DISTURBANCE APPROACHES THE SOUTHWEST. CRITICAL
FIRE WEATHER THRESHOLDS WILL BE APPROACHED WEDNESDAY...WITH WIND
GUSTS UP TO 30 KNOTS AND MINIMUM RH VALUES IN THE LOWER TEENS TO
LOWER TWENTIES POSSIBLE.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FROM NOON TODAY TO 9 PM MST THIS EVENING FOR
AZZ020.
CA...WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR
CAZ030>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...CB
LONG TERM...CB
AVIATION...ESTLE
FIRE WEATHER...SIPPLENearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.